Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 26, 2014, 2:22 PM MST for 4 counties in Arizona. It took effect at Jun 27, 2014, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2014, 2:22 PM MST (21:22 UTC)
- In effect from
- Jun 27, 2014, 11:00 AM MST
- Expired
- Jun 27, 2014, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS85 KTWC 262122 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST THU JUN 26 2014 AZZ152-271400- /O.UPG.KTWC.FW.A.0017.140627T1800Z-140628T0200Z/ /O.NEW.KTWC.FW.W.0027.140627T1800Z-140628T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 222 PM MST THU JUN 26 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER IN COCHISE...GRAHAM AND SOUTHERN GREENLEE COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 152 WHICH INCLUDES MOST OF COCHISE...GRAHAM AND SOUTHERN GREENLEE COUNTIES. * TIMING...THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED BETWEEN 11 AM AND 7 PM MST FRIDAY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * RELATIVE HUMIDITY...9 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
823 WWUS85 KTWC 270957 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 257 AM MST FRI JUN 27 2014 AZZ152-280200- /O.CON.KTWC.FW.W.0027.140627T1800Z-140628T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 257 AM MST FRI JUN 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER IN COCHISE...GRAHAM AND SOUTHERN GREENLEE COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 152 WHICH INCLUDES MOST OF COCHISE...GRAHAM AND SOUTHERN GREENLEE COUNTIES. * TIMING...THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED BETWEEN 11 AM AND 7 PM MST TODAY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * RELATIVE HUMIDITY...9 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
972 WWUS85 KTWC 271816 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1116 AM MST FRI JUN 27 2014 AZZ152-280200- /O.CON.KTWC.FW.W.0027.000000T0000Z-140628T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 1116 AM MST FRI JUN 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 152 WHICH INCLUDES MOST OF COCHISE...GRAHAM AND SOUTHERN GREENLEE COUNTIES. * TIMING...THROUGH 7 PM MST THIS EVENING. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
214 WWUS85 KTWC 272214 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 314 PM MST FRI JUN 27 2014 AZZ152-280200- /O.CON.KTWC.FW.W.0027.000000T0000Z-140628T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 314 PM MST FRI JUN 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 152 WHICH INCLUDES MOST OF COCHISE...GRAHAM AND SOUTHERN GREENLEE COUNTIES. * TIMING...THROUGH 7 PM MST THIS EVENING. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
755 WWUS85 KTWC 280216 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 716 PM MST FRI JUN 27 2014 AZZ152-280330- /O.EXP.KTWC.FW.W.0027.000000T0000Z-140628T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 716 PM MST FRI JUN 27 2014 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. ALTHOUGH LOCALLY BREEZY WEST WINDS WILL PERSIST FOR THE NEXT HOUR OR SO...THE WINDS HAVE DECREASED BELOW CRITICAL FIRE WEATHER THRESHOLDS. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 26, 10:10 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 26, 10:10 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
1010 AM MST THU JUN 26 2014
.SYNOPSIS...EXPECT DRY CONDITIONS THROUGH THIS WEEKEND...THEN CHANCES
FOR THUNDERSTORMS WILL INCREASE BY THE MIDDLE OF NEXT WEEK. DAYTIME
TEMPERATURES WILL BE NEAR NORMAL THROUGH SATURDAY FOLLOWED BY HOTTER
TEMPERATURES EARLY NEXT WEEK. GUSTY WINDS AT TIMES DURING THE
AFTERNOON...ESPECIALLY FRIDAY.
&&
.DISCUSSION...VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS
INDICATE CLEAR SKIES OR MOSTLY CLEAR SKIES ACROSS SE AZ AT THIS
TIME...WITH A FEW CUMULOFORM CLOUDS ACROSS SERN SECTIONS. THICKER
MAINLY MID AND HIGH-LEVEL CLOUDS WERE UPSTREAM ACROSS SRN NEVADA/
SRN CALIFORNIA/FAR WRN AZ. THE BULK OF THESE THICKER CLOUDS ARE
EXPECTED TO REMAIN NORTH OF THIS FORECAST AREA LATER TODAY AND
TONIGHT. HOWEVER...MOISTURE MOSTLY ABOVE 500 MB WILL BE SUFFICIENT
FOR PARTLY CLOUDY SKIES BY THIS EVENING...THEN CLOUDS WILL DECREASE
FROM WEST-TO-EAST LATE TONIGHT INTO FRI. WINDY CONDITIONS WILL OCCUR
FRI AFTERNOON ESPECIALLY EAST OF TUCSON IN RESPONSE TO A FAIRLY
TIGHT MID-LEVEL GRADIENT. A VERY DRY REGIME WILL THEN PREVAIL THIS
WEEKEND AS HIGH PRESSURE ALOFT STRENGTHENS OVER THE AREA. NEAR
NORMAL DAYTIME TEMPS WILL OCCUR THUR-SAT FOLLOWED BY WARMER
TEMPERATURES SUN. PLEASE REFER TO THE PREVIOUS DISCUSSION SECTION
FOR THE FORECAST SCENARIO REGARDING NEXT WEEK.
&&
.AVIATION...THERE REMAINS ENOUGH RESIDUAL MOISTURE ACROSS FAR SE
ARIZONA FOR SCATTERED CLOUDS AT 10-15KFT AGL THIS AFTERNOON OR AFTER
26/19Z. OTHERWISE EXPECT AN INCREASE IN HIGH LEVEL CLOUDS THIS
AFTERNOON INTO THIS EVENING AS A LOW PRESSURE TROUGH MOVES NORTH OF
THE AREA. SURFACE WIND THIS AFTERNOON WILL BE MAINLY WLY AT 12-22
KTS WITH GUSTS TO BETWEEN 20-30 KTS. THEREAFTER...SURFACE WINDS WILL
BE LESS THAN 10 KTS INTO FRIDAY MORNING. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...DRY CONDITIONS WILL PREVAIL THROUGH MONDAY. A TROUGH
OF LOW PRESSURE MOVING NORTH OF THE AREA WILL BRING SOME BREEZINESS
THIS AFTERNOON...THEN WINDY CONDITIONS MOSTLY EAST OF TUCSON FRIDAY
AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FROM LATE FRIDAY
MORNING THROUGH FRIDAY EVENING FOR FIRE WEATHER ZONE 152. THIS AREA
INCLUDES MUCH OF COCHISE...GRAHAM AND SOUTHERN GREENLEE COUNTIES.
THE COMBINATION OF STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES
AND A VERY HIGH FIRE DANGER RATING MAY CREATE WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS.
STRONG HIGH PRESSURE ALOFT WILL THEN BUILD OVER THE AREA SATURDAY
THROUGH MONDAY. EXPECT NORMAL DIURNAL WIND TRENDS WITH OCCASIONAL
GUSTS DURING THE AFTERNOON AND EARLY EVENING HOURS DUE TO STRONG
DAYTIME HEATING. THEREAFTER...INCREASING MOISTURE SHOULD BRING A
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BY THE MIDDLE OF NEXT
WEEK.
&&
.PREV DISCUSSION...HIGH PRESSURE DEVELOPING OFF THE NORTHERN BAJA
COAST IN THE EASTERN PACIFIC WILL PUSH INTO THE DESERT SOUTHWEST
EARLY NEXT WEEK...WITH A HIGH CENTER RECONSOLIDATING OVERHEAD BY
TUESDAY BEFORE THE LARGE SCALE FLOW SEES THE RIDGE AXIS JUST EAST OF
THE AREA BY LATE IN THE WEEK. ECMWF THICKNESSES SUPPORT AFTERNOON
HIGHS NEAR 108-109 MON-WED WITH THE GFS A LITTLE HOTTER. WE'LL TREND
A LITTLE LOWER THAN THE GFS WITH A 70 PERCENT BLEND OF ECMWF
INFLUENCES.
NEXT WEEK STILL SHAPING UP TO BRING DEEPER MOISTURE INTO THE PICTURE
RIGHT ON TIME. SURGE MECHANISMS SETTING UP FOR NORTHERN SONORA AND
SOUTHEAST ARIZONA TUESDAY NIGHT INTO WEDNESDAY WITH THURSDAY A GOOD
GUESS FOR THE FIRST DECENT "UP" DAY FOR OUR PART OF THE STATE.
EXPECT A MARKED INCREASE IN TROPICAL ACTIVITY SOUTH OF BAJA IN LIEU
OF EASTERLY WAVE ACTIVITY AND PRESSURE DIFFERENTIALS ENHANCED BY
THERMAL INFLUENCES EARLY IN THE WEEK. MODEL MOISTURE FIELDS
TYPICALLY DO NOT HANDLE THIS VERY WELL.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR AZZ152.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
DISCUSSION...FRANCIS
PREVIOUS DISCUSSION...MEYER
AVIATION/FIRE WEATHER...GLUECKNearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.